MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The link check in the dl coil also shows a red flashing when over the implant.The mother reports that the child reacted.In the last week it fell on the playground on its head on the implanted side ,no swelling visible over the implant.Reimplantation is scheduled as soon as possible.
 
Event or Problem Description
Abnormalities were detected during a routine check in the clinic.No result could be measured during in situ measurements and the implant serial number could not be read out.The link check in the dl coil also showed a red flashing when over the implant.The mother reported that the child reacted.In the week before the check, the user fell in the playground on his head on the implanted side, but no swelling was visible over the implant.The user has been re-implanted.
 
Additional Manufacturer Narrative
Conclusions: device investigation revealed multiple fatigue fractures of electrode wires in the area of the silicone overmold and at fantail.In addition, damage of the feed through to the coil was found and the protectors in front of the housing were bent.These findings are indicative of repeated mechanical stress of unknown intensity to the implant.Then ultimate failure of the device was likely caused by the reported impact, which affected parts already weakened by fatigue.In fact, further investigation of the feed through pin revealed a combination of fatigue and overload fracture.The problems described in the recipient report seem to match the found damages.This is a final report.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key16910615
Report Number9710014-2023-00395
Device Sequence Number15297555
Product Code MCM
UDI-Device Identifier09008737366803
UDI-Public(01)09008737366803
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/11/2022
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number36709
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 MO
Patient SexMale